MAUDE Adverse Event Report: STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM POLYAXIAL SCREW DIA 7.5 X 40 MM; PEDICLE SCREW SPINAL SYSTEM

STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM POLYAXIAL SCREW DIA 7.5 X 40 MM; PEDICLE SCREW SPINAL SYSTEM
Catalog Number 482317540
Medical Device Problem Codes Mechanical Problem (1384); Unintended Movement (3026)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/17/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that; the procedure was plif.Attempt to tighten the l5 left screw by torque wrench during final fasting.It couldn't connect the anti-torque-key on screw head due to pressed by outer muscle.Attempted to start a final fasten again for l4 left screw after connected the anti-torque-key with l4 left screw head.But there was cut out the l5 left screw under about 12n.Removed the blocker and the rod both.Inserted the l5 left screw to progress in a new direction, however there was found a movement of screw again.Then created another new screw hole and implanted other screw with no compression but it remained a slight motion on screw.Complete the procedure.No medical intervention and no adverse consequence reported at this time.
 
Additional Manufacturer Narrative
Additional request for information (11/24/2016) clarified the following; "the l5 was cut out during fasting the l4 by 12n.An additional screw hole was created at another level other than l5." investigation is currently in progress to understand the root cause of the reported event.A follow up report will be submitted upon investigation conclusion and/or additional information made available.
 
Event or Problem Description
It was reported that; the procedure was plif.Attempt to tighten the l5 left screw by torque wrench during final fasting.It couldn't connect the anti-torque-key on screw head due to pressed by outer muscle.Attempted to start a final fasten again for l4 left screw after connected the anti-torque-key with l4 left screw head.But there was cut out the l5 left screw under about 12n.Removed the blocker and the rod both.Inserted the l5 left screw to progress in a new direction, however there was found a movement of screw again.Then created another new screw hole and implanted other screw with no compression but it remained a slight motion on screw.Complete the procedure.No medical intervention and no adverse consequence reported at this time.Update: (24-nov-2016) per additional correspondence; the reported issue occurred with the l5 screw only.The l5 was cut out during fasting the l4 by 12n.An additional screw hole was created at another level other than l5.
 
Additional Manufacturer Narrative
Method: device history review; complaint history review; risk assessment.Results: manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.Conclusion: the most likely cause of the customer reported event is not using the anti-torque key during final tightening.
 
Event or Problem Description

Brand Name
XIA 3 TITANIUM POLYAXIAL SCREW DIA 7.5 X 40 MM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
CH  2300
MDR Report Key6125368
Report Number3005525032-2016-00149
Device Sequence Number358120
Product Code MNI
UDI-Device Identifier04546540562340
UDI-Public(01)04546540562340
Combination Product (Y/N)N
PMA/510(K) Number
K113666
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number482317540
Device Lot NumberB61337
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/29/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date11/23/2016
Supplement Report FDA Received Date12/05/2016
02/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;